Academic Journals Database
Disseminating quality controlled scientific knowledge

Severe Hypoglycemia Following Acute Aluminum Phosphide (Rice Tablet) Poisoning; A Case Report and Review of the Literature

ADD TO MY LIST
 
Author(s): Omid Mehrpour | Abbas Aghabiklooei | Mohammad Abdollahi | Surjit Singh

Journal: Acta Medica Iranica
ISSN 0044-6025

Volume: 50;
Issue: 8;
Start page: 568;
Date: 2012;
Original page

Keywords: Aluminum phosphide | Rice tablet | Poisoning | Hypoglycemia | Blood glucose level

ABSTRACT
Aluminum phosphide (AlP) as 3 g tablet is widely used in Iran to protect stored food grains from pests. Hyperglycemia following its ingestion has been already reported in the recent years but severe hypoglycemia is uncommon. Here, we report a 19 year old male who attempted suicide with one tablet of AlP and demonstrated severe hypoglycemia. Despite restoration of blood glucose concentration to normal, he failed to respond to supportive treatment and died. The possible mechanisms leading to severe hypoglycemia are discussed. Though severe hypoglycemia is rare following AlP poisoning, physicians managing such patients should be aware of it.
Save time & money - Smart Internet Solutions      Why do you need a reservation system?